Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 66, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 3, 2014, 6:08 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 6:08 PM PDT (01:08 UTC)
- Expired
- Aug 3, 2014, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 30 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
611
WGUS55 KVEF 040108
FFWVEF
NVC003-040400-
/O.NEW.KVEF.FF.W.0066.140804T0108Z-140804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
608 PM PDT SUN AUG 3 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 900 PM PDT
* AT 605 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR NIPTON ROAD MILE MARKER
3...OR 12 MILES WEST OF SEARCHLIGHT. THE STORM PRODUCING FLASH
FLOODING WAS NEARLY STATIONARY. RAINFALL ESTIMATES IN EXCESS OF AN
INCH PER HOUR WERE SHOWN WITH THIS STORM. THIS WILL RESULT IN
SEVERAL INCHES OF WATER AS WELL AS MUD AND ROCKS CROSSING LOW SPOTS
ALONG NIPTON ROAD.
* LOCATIONS IMPACTED INCLUDE...
NIPTON ROAD BETWEEN MILE MARKERS 1 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3553 11525 3558 11512 3560 11495 3543 11495
3543 11515 3544 11518
$$
STACHELSKI2 follow-up statements
031
WGUS75 KVEF 040232 RRA
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
732 PM PDT SUN AUG 3 2014
NVC003-040400-
/O.CON.KVEF.FF.W.0066.000000T0000Z-140804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
732 PM PDT SUN AUG 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM PDT FOR SOUTH
CENTRAL CLARK COUNTY...
AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 16 MILES NORTHEAST OF NIPTON ROAD MILE MARKER 3...OR 12 MILES
NORTH OF SEARCHLIGHT...MOVING NORTHEAST AT 15 MPH. OTHER
THUNDERSTORMS SOUTH OF SEARCHLIGHT MAY MOVE INTO THE WARNED AREA
THROUGH 900 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO DETECT
FLOODED ROADS.
&&
LAT...LON 3553 11525 3558 11512 3560 11495 3543 11495
3543 11515 3544 11518
$$
BP880
WGUS75 KVEF 040309
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
809 PM PDT SUN AUG 3 2014
NVC003-040317-
/O.CAN.KVEF.FF.W.0066.000000T0000Z-140804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
809 PM PDT SUN AUG 3 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL CLARK
COUNTY...
THUNDERSTORMS WITH HEAVY RAIN NEAR HIGHWAY 164 OR WEST OF
SEARCHLIGHT HAVE WEAKENED. THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3553 11525 3558 11512 3560 11495 3543 11495
3543 11515 3544 11518
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:22 PM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 3, 2:22 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 222 PM PDT SUN AUG 3 2014 .SYNOPSIS...INCREASING THUNDERSTORM COVERAGE WITH A RISK OF HEAVY RAIN CAN BE EXPECTED THIS AFTERNOON AND EVENING AS DEEPER MOISTURE AND A STRONG UPPER LEVEL DISTURBANCE MOVE IN FROM THE SOUTH. THIS WILL BE FOLLOWED BY A DRYING TREND FROM SOUTHWEST TO NORTHEAST EARLY IN THE UPCOMING WEEK. && .DISCUSSION... THE UPPER CIRCULATION IS MAKING IT'S WAY NORTH ACROSS SOUTHERN CALIFORNIA. A BAND OF LIGHT TO MODERATE SHOWERS EXTENDS FROM NORTHERN MOHAVE WESTWARD TO INYO COUNTY AND IS PIVOTING NORTHWARD. BEHIND THIS BAND...CLOUDS ARE CLEARING WITH A CLEAR SLOT FROM SOUTHERN CLARK COUNTY TO POINTS SOUTH. THE ATMOSPHERE IS BECOMING MORE UNSTABLE WITHIN THIS DRY SLOT. COMBINE THIS WITH AN APPROACHING VORT MAX FROM NEAR IMPERIAL CALIFORNIA AND EXPECT CONVECTIVE DEVELOPMENT FROM SOUTH TO NORTH THROUGH THE AFTERNOON AND EVENING. THERE ARE ALREADY HEAVY RAIN PRODUCING STORMS ACROSS RIVERSIDE...LA PAZ..AND SAN BERNARDINO COUNTIES. ACTIVITY WILL CONTINUE TO SPREAD NORTHWARD AS THE VORT MAX PUSHES NORTH. THIS WAVE IS ALSO INCREASING BULK SHEAR VALUES...SO THESE STORMS COULD PRODUCE LOCALIZED STRONG GUSTY WINDS. COULD EVEN SEE SOME SMALL HAIL WITH THE STRONGER STORMS. AS DIURNAL HEATING WANES WE SHOULD SEE A WEAKENING TREND AS THE DEVELOPMENT CONTINUES NORTH ALONG THE LOWER COLORADO RIVER VALLEY TONIGHT. WITH THIS FEATURE MOVING NORTH INTO AN ANOMALOUSLY MOIST ENVIRONMENT...WILL KEEP THE FLASH FLOOD WATCH AS IS. IT SHOULD TRANSITION TO MORE RAIN SHOWERS WITH SOME EMBEDDED RUMBLES OF THUNDER FOR THE OVERNIGHT HOURS. SO...THE CHANCE OF SHOWERS AND STORMS WILL CONTINUE OVERNIGHT WHILE LIFTING NORTH. DRIER AIR WILL START TO WORK INTO OUR SOUTHWEST FORECAST AREA STARTING TOMORROW AS THE UPPER LOW WILL NOW BE LIFTING NORTH OF THE AREA. HOWEVER...SHOWER AND THUNDERSTORM CHANCES WILL REMAIN ACROSS BASICALLY THREE QUARTERS OF THE FORECAST AREA...WITH LINCOLN AND NYE COUNTIES HAVING THE GREATEST CHANCE. MODELS WANT TO DRY US OUT EVEN MORE TUESDAY THROUGH THURSDAY WITH SOUTHWEST FLOW AHEAD OF AN APPROACHING CALIFORNIA TROUGH. HOWEVER...THERE REMAIN DIFFERENCES AMONGST GUIDANCE JUST HOW MUCH DRYING WILL OCCUR. SOME LOW LEVEL MOISTURE REMAINS PRESENT IN A FEW OF THE MODELS. WILL FOLLOW AN ENSEMBLE APPROACH...WHICH MATCHES THE PREVIOUS FORECAST QUITE WELL. THIS MEANS WE WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST EACH DAY ACROSS MAINLY THE HIGHER TERRAIN FROM NORTHERN INYO TO NORTHERN MOHAVE COUNTY. AS MENTIONED IN THE PREVIOUS FORECAST...THE SHEAR PROFILE WILL INCREASE WITH THE CALIFORNIA TROUGH MOVING OVER THE FORECAST AREA. ANY CONVECTION THAT DOES DEVELOP COULD BE ON THE STRONG SIDE TUESDAY AND WEDNESDAY. WILL KEEP AN EYE ON THE DRYING TREND OVER THE NEXT 24-36 HOURS. ONCE THIS TROUGH MOVES THROUGH...THE UPPER HIGH WILL BEGIN A TRANSITION BACK OVER NEW MEXICO...WHILE A FEW WEAK SHORTWAVES BRUSH OUR NORTHWEST CWA. THERE ARE DIFFERENCES AS TO IF ANY MOISTURE WILL GRADUALLY EDGE INTO WESTERN ARIZONA FRIDAY THROUGH THE WEEKEND. WE ALREADY HAVE SLIGHT CHANCE POPS GOING IN PORTIONS OF MOHAVE COUNTY AND SEE NO NEED TO MAKE CHANGES AT THIS TIME. FOR OUR NORTHWEST CWA...THE COUPLE OF WEAK WAVES FRIDAY AND AGAIN SATURDAY MAY PROVIDE ENOUGH MOISTURE TO THE SIERRA MOUNTAINS FOR A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM. TEMPERATURES WILL REMAIN RATHER COOL THROUGH MONDAY WITH THE UPPER LOW...ANOMALOUS MOISTURE...PRECIP...AND CLOUD COVER HANGING AROUND THE REGION. TEMPERATURES WILL THEN GRADUALLY WARM THROUGH THE WEEK...BUT CONTINUAL TROUGHING ACROSS CALIFORNIA WILL KEEP TEMPS AT OR JUST BELOW NORMAL FOR THIS TIME OF YEAR. && .AVIATION...FOR MCCARRAN...THE MAIN CHALLENGE THROUGH MONDAY EVENING WILL BE THE TIMING ON ANY PERIODS OF RAIN OR TSRA AND HOW LOW CIGS AND VSBY GET. GENERALLY CIGS SHOULD STAY BETWEEN 7K AND 10K FEET BUT COULD LOWER IN ANY STEADIER OR HEAVIER PERIODS OF RAIN OR TSRA ANOTHER 1-2K FEET. VSBY SHOULD MAINLY STAY VFR. WINDS WILL TREND TOWARD TYPICAL DIURNAL DIRECTIONS AT 10 KTS OR LESS - HOWEVER - ANY OUTFLOW BOUNDARIES OR SHRA/TSRA COULD CAUSE GUSTY AND ERRATIC WIND SHIFTS. ONE CONCERN FOR THE PERIOD BETWEEN 01Z AND 04Z MONDAY WILL BE THE POTENTIAL FOR A BRIEF PERIOD OF GUSTY EAST TO SOUTHEAST WINDS SHOWN BY HIGH RESOLUTION LOCAL MODELS THAT APPEARS TO BE SOME SORT OF OUTFLOW BOUNDARY. ADDITIONAL CHANCES FOR SHRA/TSRA WILL EXIST OVERNIGHT THROUGH MONDAY EVENING. MOUNTAIN OBSCURATIONS ARE EXPECTED THROUGH MONDAY. SHRA/TSRA WILL BE AROUND AS WELL IN ALL APPROACH CORRIDORS OVERNIGHT AND MAINLY IN THE BEATTY, PEACH SPRINGS AND MORMON MESA CORRIDORS ON MONDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA SHOULD ACROSS THE SOUTHEASTERN PORTION OF THE AREA WILL CONTINUE TO MOVE NORTHWEST TO NORTH ACROSS THE REMAINDER OF THE AREA THIS EVENING INTO EARLY TONIGHT. THIS ACTIVITY SHOULD BE CAPABLE OF CONTAINING STRONGER STORMS AND THUS A HIGHER CHANCE TO TRIGGER GUSTY AND ERRATIC WINDS AND POTENTIALLY BLDU REDUCING VSBY. MEANWHILE MAINLY SHRA- WILL CONTINUE ACROSS THE NORTHERN PART OF THE AREA EARLY TONIGHT. FOR LATER TONIGHT INTO MONDAY THE BEST CHANCES FOR SHRA/TSRA WILL BE NORTHEAST OF A KDAG-KEED-KIGM LINE WITH THE POSSIBILITY OF SHRA AND TSRA ANYTIME. CIGS SHOULD MAINLY BE BETWEEN 7 AND 10K FEET LOWERING ANOTHER 1-2K FEET IN RAIN OR TSRA ANOTHER 1-2K FEET WITH VSBY GENERALLY VFR. LOCAL MOUNTAIN OBSCURATIONS ARE EXPECTED THROUGH MONDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTER ARE ENCOURAGED TO REPORT VERY HEAVY RAIN...FLASH FLOODING...AND STRONG WINDS FROM CONVECTION TODAY ACCORDING TO NORMAL OPERATING PROCEDURES. && DISCUSSION...PADDOCK AVIATION...STACHELSKI FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
In the hours before
Local storm report, Aug 3, 4:42 PM PDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
442 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 28 WSW VIDAL JUNCTION 34.03N 115.03W
08/03/2014 RIVERSIDE CA 911 CALL CENTER
REPORTED SWIFT WATER RESCUE TAKING PLACE NEAR MILE POST
90 ALONG HWY 62
&&
COUTLERLocal storm report, Aug 3, 4:55 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FLASH FLOOD KINGMAN 35.21N 114.03W
08/03/2014 MOHAVE AZ AMATEUR RADIO
WATER FLOWING SWIFTLY ACROSS STOCKTON HILL ROAD WITH 8-10
INCH ROCKS IN THE ROADWAY. THIS IS AT MILE POST 8.
&&
JHLocal storm report, Aug 3, 5:06 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
506 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 3 SE LAKE HAVASU CITY 34.45N 114.27W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
LOTS OF FLOWING WATER DOWN THE STREETS OF HAVASU.
ESTIMATED AS MUCH AS 6 INCHES DEEP AT TIMES. WASHES ARE
FLOODING
&&
COUTLERLocal storm report, Aug 3, 5:09 PM PDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
509 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 3 S LAKE HAVASU CITY 34.44N 114.32W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
WASHES LEADING TO HAVASU FROM PARKER ARE FLOODING
&&
COUTLERLocal storm report, Aug 3, 5:25 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
525 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 1 S LAKE HAVASU CITY 34.47N 114.32W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
SARA PARKWAY FLOODED AND IMPASSABLE
&&
COUTLERLocal storm report, Aug 3, 6:03 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
603 PM PDT SUN AUG 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 S LAKE HAVASU CITY 34.47N 114.32W
08/03/2014 MOHAVE AZ TRAINED SPOTTER
POWER LINES DOWN AND SNAPPED AT MID STAND...APPARENT
WINDS DAMAGE.
&&
COUTLERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:32 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 3, 7:24 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 8:02 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 9:05 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 9:51 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 11:06 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 3, 11:17 PM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 3, 11:31 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 3, 11:35 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Aug 3, 11:45 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Aug 3, 11:58 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:44 AM PDT | Areal Flood Advisory | VEF | Nye | 2 hr |
| Aug 4, 3:25 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 4:58 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Aug 4, 12:06 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 1:13 PM PDT | Areal Flood Advisory | VEF | Nye | 3 hr |
| Aug 4, 1:21 PM PDT | Areal Flood Advisory | VEF | Clark | 114 min |
| Aug 4, 1:47 PM PDT | Flash Flood Warning | VEF | Clark | 118 min |
| Aug 4, 2:16 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:21 PM PDT | Flash Flood Warning | VEF | Nye | 114 min |
| Aug 4, 2:21 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:28 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 4, 2:57 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 5 hr |
| Aug 4, 3:45 PM PDT | Flash Flood Warning | VEF | Esmeralda, Nye | 3 hr |
| Aug 4, 3:56 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 4, 4:16 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.